Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 30, 2005, 5:52 PM CST for Putnam County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 5:52 PM CST (23:52 UTC)
- Expired
- Mar 30, 2005, 6:16 PM CST
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Putnam County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 302353
SVRDVN
ILC155-310015-
/O.NEW.KDVN.SV.W.0014.050330T2352Z-050331T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS
THIS INCLUDES THE CITY OF HENNEPIN
* UNTIL 615 PM CST
* AT 550 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF MC NABB...OR ABOUT NEAR HENRY...AND MOVING NORTHEAST AT 70
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANVILLE BY 600 PM CST
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4094 8962 4086 8940 4112 8917 4126 8919
4130 8929
$$
SHEETS2 follow-up statements
000
WWUS53 KDVN 310006
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
604 PM CST WED MAR 30 2005
ILC155-310015-
/O.CON.KDVN.SV.W.0014.000000T0000Z-050331T0015Z/
PUTNAM IL-
604 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CST FOR
PUTNAM COUNTY...
AT 558 PM CST...TRAINED SPOTTERS REPORTED DIME SIZE HAIL IN SPRING
VALLEY. THIS WAS PART OF A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING WIND GUSTS OVER 60 MPH AND HAIL UP TO NICKEL SIZE.
THESE STORMS WERE LOCATED FROM GRANDVILLE TO PUTNAM AND WERE MOVING
NORTHEAST AROUND 70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR NORTH CENTRAL ILLINOIS.
LAT...LON 4094 8962 4086 8940 4112 8917 4126 8919
4130 8929
$$
SHEETS000
WWUS53 KDVN 310016
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CST WED MAR 30 2005
ILC155-310023-
/O.EXP.KDVN.SV.W.0014.000000T0000Z-050331T0015Z/
PUTNAM IL-
615 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY EXPIRED AT 615
PM CST...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
ILLINOIS.
LAT...LON 4094 8962 4086 8940 4112 8917 4126 8919
4130 8929
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 30, 4:25 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 PM CST WED MAR 30 2005 .SYNOPSIS... STRONG LOW PRESSURE HAS BEEN SLOWLY MOVING ACROSS IOWA TODAY... SPARKING SOME SEVERE THUNDERSTORMS WHICH PRODUCED LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE LOW BROUGHT VERY GUSTY WINDS WITH IT AS WELL...WITH SOME GRADIENT WIND GUSTS OVER 40 MPH. && .SHORT TERM...(TONIGHT AND TOMORROW) LOW WILL CONTINUE TO PULL NORTHEAST OF THE AREA TONIGHT. INTENSITY OF ANY STORMS WILL GRADUALLY DIMINISH DURING THE EARLY EVENING. THEN EXPECT SOME LINGERING SHOWERS/LIGHT RAIN OVERNIGHT AND THROUGH THE MORNING HOURS THURSDAY. STRONG GRADIENT WINDS PRESENT ACROSS THE AREA ARE EXPECTED TO DIMINISH THE NEXT FEW HOURS. DUE TO ONGOING SEVERE WEATHER WATCHES...OPTED NOT TO ISSUE WIND ADVISORY. WILL COVER WITH NOWCASTS FOR NOW. LOW TEMPS ON TRACK..SO NO CHANGES. && .LONGER TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) OVERALL NOT MUCH CHANGE DUE TO BUSY SHORT TERM. BOTH NAM/GFS SHOW INDICATIONS OF A LOW CHANCE FOR SHOWERS ON FRIDAY. PCPN MAY COME IN A LITTLE SOONER...SO PUT 25POP FOR ENTIRE DAY FRIDAY. FORECAST THEN LOOKS DRY THROUGH MONDAY...THEN SHOWER/THUNDERSTORMS ENTER FORECAST AGAIN FOR MONDAY NIGHT THROUGH WEDNESDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...TORNADO WATCH IN EFFECT UNTIL 8PM NORTHEAST OF A LINE FROM VINTON TO BURLINGTON. IL...TORNADO WATCH IN EFFECT UNTIL 8PM NORTHEAST OF A LINE FROM BURLINGTON IOWA TO MACOMB ILLINOIS. MO...NONE. && 14
Hazardous weather outlook, Mar 30, 5:15 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CST WED MAR 30 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CST WED MAR 30 2005 ...FIRST SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO EASTERN IOWA AND EXTREME NORTHEASTERN MISSOURI BY EARLY AFTERNOON AND PASS THROUGH WESTERN ILLINOIS BY EARLY EVENING. CONDITIONS WILL BE FAVORABLE WITH DRY, COLD AIR ALOFT FOR LARGE HAIL UP TO OR EVEN POSSIBLY LARGER THAN GOLF BALLS...OR 1.75 INCHES IN DIAMETER. ALSO... HIGH WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE ARE EXPECTED TO BE TRANSPORTED TO THE SURFACE IN STORMS...PRODUCING AREAS OF STRONG TO DAMAGING SURFACE WINDS OF 50 TO 70 MPH IN THE MOST INTENSE STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE...BUT CURRENTLY THE LOWER LEVELS OF WINDS IN THE ATMOSPHERE ARE NOT FAVORABLE DUE TO THE LACK OF DIRECTIONAL CHANGE FOR A SIGNIFICANT TORNADO THREAT. ANY TORNADOES THAT DO OCCUR AT THIS TIME SHOULD BE OF SHORTER DURATION AND OF THE WEAKER VARIETY. THEREFORE...TORNADOES ARE CONSIDERED A SECONDARY THREAT. AREAS AT HIGHEST RISK FOR WIDESPREAD SEVERE WEATHER SHOULD BE ALONG AND SOUTH OF HIGHWAY 30 TO THE IOWA/MISSOURI BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATEST INDICATIONS SUGGEST THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON NEXT TUESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND LOCAL OFFICIALS SHOULD BE PREPARED FOR LARGE HAIL BY AFTERNOON AND STRONG TO DAMAGING WINDS. SPOTTER ACTIVATION IS LIKELY INTO EARLY EVENING. PLEASE REPORT SIGNIFICANT SEVERE WEATHER AND DAMAGE TO THE NOAA/NWS FORECAST OFFICE IN THE QUAD CITIES. NICHOLS/12
In the hours before
Local storm report, Mar 30, 4:21 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 S FREEPORT 42.26N 89.63W
03/30/2005 0.25 INCH STEPHENSON IL EMERGENCY MNGR
&&
DONNADLocal storm report, Mar 30, 4:22 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL FREEPORT 42.29N 89.63W
03/30/2005 0.25 INCH STEPHENSON IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 4:25 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL S NORA 42.46N 89.94W
03/30/2005 0.25 INCH JO DAVIESS IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 4:27 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 NW GALENA 42.46N 90.48W
03/30/2005 0.25 INCH JO DAVIESS IL LAW ENFORCEMENT
&&
DONNADLocal storm report, Mar 30, 4:42 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL STERLING 41.80N 89.69W
03/30/2005 0.25 INCH WHITESIDE IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 4:50 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL FREEPORT 42.29N 89.63W
03/30/2005 0.25 INCH STEPHENSON IL TRAINED SPOTTER
&&
DONNADThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:41 AM CST | Severe Thunderstorm Warning | DVN | Jo Daviess | 49 min |
| Mar 30, 1:45 PM CST | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 30 min |
| Mar 30, 2:15 PM CST | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 45 min |
| Mar 30, 2:20 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 40 min |
| Mar 30, 2:50 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 55 min |
| Mar 30, 3:19 PM CST | Severe Thunderstorm Warning | DVN | Bureau | 26 min |
| Mar 30, 3:39 PM CST | Severe Thunderstorm Warning | DVN | Stephenson | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.